Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 81, NWS Melbourne, FL

July 27, 1994Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 27, 1994, 5:08 PM EDT for Brevard County, Florida. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 27, 1994, 5:08 PM EDT (21:08 UTC)
Expired
Jul 27, 1994, 6:15 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:29 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 27, 2:29 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT WED JUL 27 1994

WIDELY SCT TRW ACRS C FL ATTM AND XPCT MORE DVLPMT ACRS FA DURG LATE
AFTN. TROF MOVG ACRS NW FL AND ERN GULF MAY GIVE CHC RW/TRW ACTVTY TO
AREA 1 LATER TNGT AND WL NOT SPECIFY TIME OF TRW ENDING IN 1ST PD.
MID/UPR TROF CONT TO DEEPEN OVER GULF THRU FCST PD WITH HGHTS FALLING
ACRS MUCH OF FA. FNTL BNDRY MOVES TO C GA AND W PNHDL AND LOW DVLPS
ALG IT INVIC C GA BY 36 HRS. BNDRYS AHD OF THIS SYS MAY AFFECT NRN
PARTS OF FA AND WITH BETTER WIND FIELDS TO N WL KEEP PREV MNTN OF
STRONG TRW FOR THU.

@1...LAKE ORANGE SEMINOLE VOLUSIA BREVARD OSCEOLA
@2...INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE

MCO 073/091 073/092 073  52363
DAB 072/091 073/091 073  52363
MLB 073/091 074/091 074  52363

.MLB...SCEC ST AUGUSTINE-CAPE CANAVERAL.

PG

In the hours before

Special weather statement, Jul 27, 11:30 AM EDT, 5 hours 38 minutes before
FLZ041-044>047-053-054-058-059-064-501-271230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT WED JUL 27 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A DEEPENING UPPER LEVEL TROUGH NORTHWEST OF FLORIDA WILL CONTINUE A
SOUTHWEST STEERING FLOW OVER MOST THE REGION. PLENTIFUL MOISTURE WILL
ALLOW SCATTERED THUNDERSTORMS TO FORM ACROSS INTERIOR LOCATIONS AND
BECOME MORE NUMEROUS DURING THE DAY AS THEY MOVE NORTHEAST AT AROUND
20 MPH. A FEW STRONG STORMS WILL BE POSSIBLE CLOSEST TO THE HIGHER
WIND FIELDS...GENERALLY NORTH OF A LINE FROM LEESBURG TO DAYTONA
BEACH.

THE STRENGTH OF LOW LEVEL SOUTHWESTERLY WINDS SHOULD HOLD THE EAST
COAST SEA BREEZE ALONG THE BEACHES OR JUST OFFSHORE NORTH OF SEBASTIAN
THIS AFTERNOON. THEREFORE THE BEST CHANCE FOR THUNDERSTORM FORMATION
ACROSS VOLUSIA...BREVARD...AND INDIAN RIVER COUNTIES WILL BE ALONG THE
IMMEDIATE COAST AFTER 4 PM.

LIGHTER WINDS BETWEEN SEBASTIAN AND JUPITER INLET SHOULD ALLOW THE SEA
BREEZE TO PENETRATE FURTHER INLAND. INTERACTION BETWEEN THE SEA BREEZE
AND LAKE OKEECHOBEE BREEZE MAY RESULT IN STRONG THUNDERSTORM FORMATION
DURING THE EARLY AFTERNOON ACROSS MARTIN AND ST LUCIE COUNTIES.

STRONG THUNDERSTORMS WILL LIKELY PRODUCE WIND GUSTS NEAR 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND SMALL
HAIL. WEATHER SPOTTERS AND ANYONE EXPERIENCING WEATHER DAMAGE ARE
URGED TO RELAY THEIR REPORTS TO THE MELBOURNE NATIONAL WEATHER SERVICE
OFFICE IN MELBOURNE AT 1-800-683-4468.

SPRATT
Special weather statement, Jul 27, 11:32 AM EDT, 5 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-271230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT WED JUL 27 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A DEEPENING UPPER LEVEL TROUGH NORTHWEST OF FLORIDA WILL CONTINUE A
SOUTHWEST STEERING FLOW OVER MOST THE REGION. PLENTIFUL MOISTURE WILL
ALLOW SCATTERED THUNDERSTORMS TO FORM ACROSS INTERIOR LOCATIONS AND
BECOME MORE NUMEROUS DURING THE DAY AS THEY MOVE NORTHEAST AT AROUND
20 MPH. A FEW STRONG STORMS WILL BE POSSIBLE CLOSEST TO THE HIGHER
WIND FIELDS...GENERALLY NORTH OF A LINE FROM LEESBURG TO DAYTONA
BEACH.

THE STRENGTH OF LOW LEVEL SOUTHWESTERLY WINDS SHOULD HOLD THE EAST
COAST SEA BREEZE ALONG THE BEACHES OR JUST OFFSHORE NORTH OF SEBASTIAN
THIS AFTERNOON. THEREFORE THE BEST CHANCE FOR THUNDERSTORM FORMATION
ACROSS VOLUSIA...BREVARD...AND INDIAN RIVER COUNTIES WILL BE ALONG THE
IMMEDIATE COAST AFTER 4 PM.

LIGHTER WINDS BETWEEN SEBASTIAN AND JUPITER INLET SHOULD ALLOW THE SEA
BREEZE TO PENETRATE FURTHER INLAND. INTERACTION BETWEEN THE SEA BREEZE
AND LAKE OKEECHOBEE BREEZE MAY RESULT IN STRONG THUNDERSTORM FORMATION
DURING THE EARLY AFTERNOON ACROSS MARTIN AND ST LUCIE COUNTIES.

STRONG THUNDERSTORMS WILL LIKELY PRODUCE WIND GUSTS NEAR 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND SMALL
HAIL. WEATHER SPOTTERS AND ANYONE EXPERIENCING WEATHER DAMAGE ARE
URGED TO RELAY THEIR REPORTS TO THE MELBOURNE NATIONAL WEATHER SERVICE
OFFICE IN MELBOURNE AT 1-800-683-4468.

SPRATT
Special weather statement, Jul 27, 4:13 PM EDT, 55 minutes before
FLZ041-044>047-053-054-058-059-064-501-272115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT WED JUL 27 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA...

AT 408 PM THIS AFTERNOON WEATHER RADAR INDICATED STRONG
THUNDERSTORMS STARTING TO DEVELOP FROM THE DISNEY AREA TO
KISSIMMEE. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN
OSCEOLA COUNTY. OTHER STRONG STORMS WERE DEVELOPING FROM LAKE JESSUP
TO LAKE HELEN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL
BE AFFECTING THE COASTAL COUNTIES OF EAST CENTRAL FLORIDA AFTER 5
PM THIS AFTERNOON.

ONCE AGAIN THE POTENTIAL EXIST FOR STRONG THUNDERSTORMS TO DEVELOP
ALONG THE IMMEDIATE EAST COAST AS THE THUNDERSTORMS OVER THE INLAND
SECTIONS COLLIDE WITH THE SEA BREEZE WHICH IS CURRENTLY EXTENDING
5 TO 10 MILES INLAND ALONG THE COAST.

MARINERS IN THE COASTAL WATERS SHOULD CONSIDER RETURNING TO PORT AS
THE THUNDERSTORMS WILL BE AFFECTING THE COASTAL WATERS AFTER 5 PM
THIS AFTERNOON.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 27, 4:15 PM EDT, 53 minutes before
FLZ041-044>047-053-054-058-059-064-501-272115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT WED JUL 27 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA...

AT 408 PM THIS AFTERNOON WEATHER RADAR INDICATED STRONG
THUNDERSTORMS STARTING TO DEVELOP FROM THE DISNEY AREA TO
KISSIMMEE. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN
OSCEOLA COUNTY. OTHER STRONG STORMS WERE DEVELOPING FROM LAKE JESSUP
TO LAKE HELEN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL
BE AFFECTING THE COASTAL COUNTIES OF EAST CENTRAL FLORIDA AFTER 5
PM THIS AFTERNOON.

ONCE AGAIN THE POTENTIAL EXIST FOR STRONG THUNDERSTORMS TO DEVELOP
ALONG THE IMMEDIATE EAST COAST AS THE THUNDERSTORMS OVER THE INLAND
SECTIONS COLLIDE WITH THE SEA BREEZE WHICH IS CURRENTLY EXTENDING
5 TO 10 MILES INLAND ALONG THE COAST.

MARINERS IN THE COASTAL WATERS SHOULD CONSIDER RETURNING TO PORT AS
THE THUNDERSTORMS WILL BE AFFECTING THE COASTAL WATERS AFTER 5 PM
THIS AFTERNOON.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 27, 4:40 PM EDT, 28 minutes before
FLZ045-272145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT WED JUL 27 1994

...STRONG THUNDERSTORM MOVING TOWARDS BITHLO AND CHRISTMA...

AT 437 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING
WINDS UP TO 40 MPH JUST EAST OF ORLANDO INTERNATIONAL AIRPORT. THIS
STORM IS MOVING NORTHEAST AND WILL AFFECT TOWNS OF BITHLO AND
CHRISTMAS BETWEEN 445 AND 515 PM THIS AFTERNOON. THERE IS A
POSSIBILITY THAT THIS STO,RM COULD INTENSIFY AND BECOME SEVERE.
RESIDENTS IN BITHLO AND CHRISTMAS SHOULD SEEK SHELTER IF
THREATENING WEATHER.
Special weather statement, Jul 27, 4:41 PM EDT, 27 minutes before
FLZ045-272145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT WED JUL 27 1994

...STRONG THUNDERSTORM MOVING TOWARDS BITHLO AND CHRISTMA...

AT 437 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING
WINDS UP TO 40 MPH JUST EAST OF ORLANDO INTERNATIONAL AIRPORT. THIS
STORM IS MOVING NORTHEAST AND WILL AFFECT TOWNS OF BITHLO AND
CHRISTMAS BETWEEN 445 AND 515 PM THIS AFTERNOON. THERE IS A
POSSIBILITY THAT THIS STORM COULD INTENSIFY AND BECOME SEVERE.
RESIDENTS IN BITHLO AND CHRISTMAS SHOULD SEEK SHELTER IF
THREATENING WEATHER.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningMLBVolusia62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.